Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 192, NWS Nashville, TN

August 14, 20165 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Aug 14, 2016, 6:17 PM CDT for 5 counties in Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2016, 6:17 PM CDT (23:17 UTC)
Expired
Aug 14, 2016, 6:45 PM CDT
In force
28 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Dickson County, TN, Hickman County, TN, Lewis County, TN, Maury County, TN, Williamson County, TN

The radar

The Nashville radar (KOHX), 86 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.3 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 312 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
312 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
918 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

707 
WUUS54 KOHX 142317
SVROHX
TNC043-081-101-119-187-142345-
/O.NEW.KOHX.SV.W.0192.160814T2317Z-160814T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
617 PM CDT SUN AUG 14 2016

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL DICKSON COUNTY IN MIDDLE TENNESSEE...
  SOUTHWESTERN WILLIAMSON COUNTY IN MIDDLE TENNESSEE...
  HICKMAN COUNTY IN MIDDLE TENNESSEE...
  NORTHEASTERN LEWIS COUNTY IN MIDDLE TENNESSEE...
  CENTRAL MAURY COUNTY IN MIDDLE TENNESSEE...

* UNTIL 645 PM CDT

* AT 617 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 6 MILES NORTH OF HOHENWALD TO 12 MILES WEST OF MOUNT
  PLEASANT TO NEAR SUMMERTOWN...MOVING NORTHEAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  COLUMBIA...HOHENWALD...CENTERVILLE...SPRING HILL...
  MOUNT PLEASANT...PRIMM SPRINGS...BON AQUA...NUNNELLY...KIMMINS...
  LYLES...SANTA FE...HAMPSHIRE...WILLIAMSPORT AND GORDONSBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3604 8739 3571 8682 3547 8736 3565 8768
TIME...MOT...LOC 2317Z 233DEG 55KT 3564 8760 3557 8741 3544 8736 

HAIL...<.75IN
WIND...60MPH
 
$$

21
1 follow-up statement
594 
WWUS54 KOHX 142335
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
635 PM CDT SUN AUG 14 2016

TNC043-081-101-119-187-142345-
/O.CON.KOHX.SV.W.0192.000000T0000Z-160814T2345Z/
DICKSON TN-WILLIAMSON TN-HICKMAN TN-LEWIS TN-MAURY TN-
635 PM CDT SUN AUG 14 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTH CENTRAL DICKSON...SOUTHWESTERN WILLIAMSON...HICKMAN...
NORTHEASTERN LEWIS AND NORTHWESTERN MAURY COUNTIES...

AT 634 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CENTERVILLE TO 12 MILES NORTH OF MOUNT PLEASANT
TO NEAR COLUMBIA...MOVING NORTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
COLUMBIA...HOHENWALD...CENTERVILLE...SPRING HILL...MOUNT PLEASANT...
PRIMM SPRINGS...BON AQUA...NUNNELLY...KIMMINS...LYLES...SANTA FE...
HAMPSHIRE...WILLIAMSPORT AND GORDONSBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3604 8739 3576 8692 3547 8736 3565 8768
TIME...MOT...LOC 2334Z 233DEG 55KT 3580 8735 3573 8716 3560 8711 

HAIL...1.00IN
WIND...60MPH
 
$$

07

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 2:11 PM CDT, 4 hours 6 minutes earlier.

Area forecast discussion, Aug 14, 2:11 PM CDT, 4 hours 6 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
211 PM CDT SUN AUG 14 2016

.DISCUSSION...

At mid afternoon, isolated to scattered showers and thunderstorms
were detected over Middle Tn and surrounding areas. Otherwise, skies
were partly sunny, with temperatures mostly in the upper 80s.
Temps should peak in the low 90s for most places this afternoon
and rain coverage will be in the 10-30 percent range. Most of the
showers or storms will end this evening, but isolated activity
cannot be ruled out overnight. Lows tonight will be in the lower
70s.

Wx maps showed a strong Bermuda high pressure extending into Mid
Tn from the east, while stacked low pressure continued to produce
copious rainfall over the lower Ms Valley. An axis of deep
moisture extended from the low pressure, up into the Mid Ms Valley
and Oh Valley along a stalled front. This pattern will remain in
place for the next couple of days, dumping the heaviest rainfall
to our west and northwest. Mid Tn will remain under moist,
southerly flow, but the influence of the Bermuda high will result
in just isolated to scattered showers or thunderstorms. Pops will
be around 30 percent for most areas. Our far northwest areas,
including Waverly and Dover, will be closer to the axis of deep
moisture and the low pressure system, resulting in greater
coverage at times. Persistence will work for temperature
forecasts, with lows mostly in the lower 70s and highs from the
mid 80s to lower 90s.

Looking at Tuesday night through the rest of the week, a system
crossing the northern states will pick up much of the low pressure
energy from the Ms Valley. The lingering axis of deep moisture
will pivot and sink southeastward, bringing greater coverage of
showers and thunderstorms into Mid Tn. Pops from mid to late week
will be generally in the 40-60 percent range. Rainfall through the
period looks like 1-2 inches with locally greater amounts. High
temps will be held back mid to late week, mostly in the mid 80s.

Rain coverage will peak next weekend as a front approaches from
the northwest. Extended models show a real frontal passage for
next Sunday, followed by a shot of dry and cooler air arriving by
Monday the 22nd.

&&

.AVIATION...
18Z TAF DISCUSSION.

Am going to be conservative here with the TAF forecast with the
continued expected persistence of the surface/aloft bermuda high
pressure pattern influences across the majority of the mid state
region. Believe that only potential for convention development
widespread enough to mention in TAF will be at CKV. But will it
impact site/or just be around VCNTY? Am leaning toward VCNTY at
this time per latest short range model solutions. With little
movement of sfc front positioned west of mid state along with ring
of moisture around periphery of Bermuda high pressure influences
mentioned above expected, TAFs will be limited to two lines only
at this point. Diminishing SW to W wind speeds and cloud coverage
after 15/02Z BNA and CSV/keeping VCSH with bkn stratus CKV, thru
15/18Z, is also expected.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      74  91  73  89  73 /  20  30  20  40  50
Clarksville    72  88  71  85  72 /  50  50  40  50  60
Crossville     70  86  69  85  70 /  20  30  20  30  40
Columbia       72  90  71  88  72 /  20  30  20  30  40
Lawrenceburg   72  90  71  89  72 /  20  30  20  30  40
Waverly        73  88  71  85  72 /  50  50  40  50  60

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......13
AVIATION........31
Hazardous weather outlook, Aug 14, 5:49 AM CDT, 12 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
549 AM CDT SUN AUG 14 2016

TNZ005>011-023>034-056>066-075-077>080-093>095-151100-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
549 AM CDT SUN AUG 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Aug 14, 5:36 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
536 PM CDT SUN AUG 14 2016

TNZ093-142315-
WAYNE TN-
536 PM CDT SUN AUG 14 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WAYNE COUNTY UNTIL 615 PM
CDT...

AT 536 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
COLLINWOOD...OR NEAR WAYNESBORO...MOVING NORTH AT 35 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WAYNESBORO AND COLLINWOOD.

LAT...LON 3547 8771 3545 8764 3544 8764 3543 8761
      3542 8761 3541 8760 3541 8758 3539 8757
      3513 8761 3515 8789 3546 8791
TIME...MOT...LOC 2236Z 181DEG 29KT 3523 8778

21

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 5:36 PM CDTSpecial Weather StatementOHXWayne39 min
Aug 14, 6:46 PM CDTSpecial Weather StatementOHXDickson, Hickman29 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.